SYNTHES GMBH TFNA HELICAL BLADE PERF L115 TAN; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Back to Search Results |
| Catalog Number |
04.038.415S |
| Medical Device Problem Code |
Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/15/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during the operation, it was noted that the two references provided by the pharmacist were not utilized, as the blade did not fit the nail.Consequently, a request was made to replace these two references with new ones for the consignment set.The hospital promptly ordered the two new references due to their frequent use.It was necessary to use an alternative blade and nail during the operation because of this issue, the procedure was prolonged by several minutes.No patient consequences.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: d4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d4 (lot), d9 corrected: d4 (primary udi number) h3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h3, h4, h6: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found that the cutting blades of the ttfna helical blade perf l115 tan were deformed.In addition the middle shaft shows slightly scratches.These conditions are consistent by be in contact with an other surface that may impede the correct assemble of the device.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was performed with the mating device (tfna fem nail ø10 le 125° l235 timo15 04.037.015s ) also returned in this complaint.The assemble process was not possible to complete due to the blade made contact with the locking prong of the nail.Therefore, the complaint allegation can be confirmed due the condition of the received devices.However, once the locking mechanism was retracted to the initial position the blade was possible to pass trough the locking hole of the nail.The locking mechanism was able to lock the blade and the assembly process was successfully complete.With this functional test we can discard any possibility of manufacturing issues and the problem reported in this complaint could be trace to the incorrect manipulation of the implants.The surgical technique guide tfn-advanced proximal femoral nailing system (tfna) was reviewed.The instruction for assemble helical blade are mentioned.Assemble helical blade: insert the connecting screw and thread in until it is fully captured in the helical blade impactor.The connecting screw will remain attached to the instrument.Select the appropriate helical blade length as measured.Align the back end of the helical blade with the impactor.Further, thread the connecting screw into the helical blade and finger tighten the assembly.Pass the helical blade impactor assembly through the guide sleeve and align the red line on the impactor shaft with the red line on the guide sleeve.Advance the helical blade as far as possible by hand.Use light hammer blows on the back of the connecting screw until the impactor comes to a stop at the back of the guide sleeve.In the final position the yellow line on the guide sleeve is in alignment to the yellow line on the impactor.The helical blade must be fully inserted.Precautions: image intensifier should be used during helical blade insertion to monitor positioning.Assure that the guide wire is in place while inserting the helical blade to prevent the cannulation from clogging, impeding an optional augmentation procedure.Rotational locking: engaging locking mechanism against rotation, the preassembled locking mechanism in the nail must be advanced to control the rotation of the blade or screw.Pass the 5 mm flexible screwdriver through the cannulated connecting screw and insertion handle until it is seated in the hexagonal recess of the locking mechanism.Turn clockwise to advance the locking mechanism.Advance the screwdriver down until it stops completely, then back the screwdriver off by turning counterclockwise 1/2 turn (180 degrees).The helical blade or screw is now locked in rotation but can still slide.Precaution: if the locking mechanism is not turned back 1/2 turn after initial tightening as described above, controlled collapse and compression of the fracture may not occur.The overall complaint was confirmed as the observed condition of the tfna helical blade perf l115 tan would have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to user, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): manufacturing location: elmira / packaged, sterilized and released by: monument manufacturing date: 02-jan-2025.Expiration date: 01-dec-2034.Part number: 04.038.415s, tfna fenestrated helical blade 115mm -sterile.Lot number: 48340p3 (sterile).Lot quantity: (b)(4).Note: helical blade was manufactured by elmira; lot numbers 44399p7 quantity (b)(4) parts were packaged, sterilized and released by monument.A manufacturing record evaluation was performed for the finished device with batch number 48340p3.No nonconformities or manufacturing irregularities have identified related to the complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.